Oct 12, 2003
I am on combivir, viread, ritonavir, and saquinavir mesaylate---I tried serostim for fat loss and it accelarated my loss of fat in legs and butt real bad. Could it be one of the medications I am on or more, I need some help for I am losing weight overnight extremely fast.
Response from Dr. Moyle
I would presume that you are receiving just 100 milligrams of ritonavir twice daily in your combination and that the combination has been chosen on the basis of a resistance test following viral rebound on a previous regimen. These sorts of issues always restrict the amount of change one can make to the combination. However, it may be worth considering whether the AZT in your Combivir tablets can be changed over for abacavir as this may take at least a small 'straw off the camels back'. Recovery of fat after treatment modification is very slow. It may be also worthwhile discussing with your doctor whether you can join any trials that are currently ongoing looking at new treatments for lipodystrophy. In particular trials that are looking at rosiglitazone would be of interest as there is some suggestion from small studies that this may be useful in contributing to recovery in peripheral fat. It is obviously also appropriate to get a hormone profile done to make sure that there are no hormonal abnormalities that I contributing to the problem and talking to a dietician about what exercise and dire program is right for you.
I hope this helps
Lipo and Trizivir
- What Percentage Of Men Become Infected With Chlamydia And Have No Symptoms?
- What Foods To Eat And Avoid With Bacterial Vaginosis?
- What Can You Take To Make Chlamydia Go Away?
- Can A Uti Cause A False Positive On Chlamydia Tests?
- Symptoms Of Genital Herpes In The Mouth
- Symptoms Of Advanced Syphilis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.